Alert archive / California / High Wind Warnings in 2005
High Wind Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Oct 15, 2005, 9:57 AM PDT. It took effect at Oct 15, 2005, 6:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2005, 9:57 AM PDT (16:57 UTC)
- In effect from
- Oct 15, 2005, 6:00 PM PDT
- Expired
- Oct 16, 2005, 2:43 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 151657 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 957 AM PDT SAT OCT 15 2005 ...VERY STRONG WINDS AT TIMES EXPECTED OVER AREAS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY... .AN UNUSUALLY STRONG WEATHER SYSTEM FOR THIS TIME OF YEAR WILL MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES SO...WINDS WILL INCREASE OVER AREAS OF SOUTHWESTERN CALIFORNIA. THE STRONGEST WINDS WILL BE OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST THIS EVENING. GUSTY WINDS WILL ALSO DEVELOP ALONG THE COAST FROM SAN LUIS OBISPO COUNTY TO SANTA BARBARA COUNTY...POSSIBLY REQUIRING WIND ADVISORIES LATER THIS EVENING. A HIGH WIND WATCH CONTINUES FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS LATE TONIGHT THROUGH MONDAY MORNING. CAZ052-152300- /X.UPG.KLOX.HW.A.0001.051016T0100Z-051016T1900Z/ /X.NEW.KLOX.HW.W.0003.051016T0100Z-051016T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- 957 AM PDT SAT OCT 15 2005 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH CANYONS AND BELOW PASSES WILL INCREASE EARLY THIS EVENING. THE VERY STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ039-152300- /X.NEW.KLOX.HW.W.0003.051016T0100Z-051016T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- 957 AM PDT SAT OCT 15 2005 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH CANYONS AND BELOW PASSES EARLY THIS EVENING. THE VERY STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ059-152300- /X.CON.KLOX.WI.Y.0005.051015T1900Z-051016T0400Z/ ANTELOPE VALLEY- 957 AM PDT SAT OCT 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL INCREASE IN THE AFTERNOON AND PERSIST THROUGH EVENING. WINDS WILL DIMINISH OVERNIGHT. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ053-054-152300- /X.CON.KLOX.HW.A.0001.051016T0700Z-051017T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 957 AM PDT SAT OCT 15 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. FOR TODAY...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH ARE POSSIBLE. THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH ARE POSSIBLE...WITH THE POTENTIAL FOR STRONG GUSTY WINDS CONTINUING THROUGH MONDAY MORNING. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FORWOOD
6 follow-up statements
000 WWUS76 KLOX 152134 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 PM PDT SAT OCT 15 2005 ...VERY STRONG WINDS AT TIMES EXPECTED OVER AREAS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES SO...WINDS WILL INCREASE OVER AREAS OF SOUTHWESTERN CALIFORNIA. THE STRONGEST WINDS WILL BE OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST THIS EVENING. GUSTY NORTHWEST WINDS WILL PREVAIL ALONG THE COAST FROM SAN LUIS OBISPO COUNTY TO POINT CONCEPTION THOUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS TONIGHT AS STRONG NORTH AND NORTHWEST WINDS DEVELOP LATER IN THE EVENING. A HIGH WIND WATCH CONTINUES FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS SUNDAY AFTERNOON THROUGH MONDAY MORNING AS THE STRONG LOW PRESSURE SYSTEM MOVES OVER THE AREA. CAZ039-052-160345- /X.CON.KLOX.HW.W.0003.051016T0100Z-051016T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 234 PM PDT SAT OCT 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. NORTH TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH CANYONS AND BELOW PASSES WILL INCREASE EARLY THIS EVENING. THE VERY STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ053-054-160345- /X.NEW.KLOX.WI.Y.0006.051016T0700Z-051016T1900Z/ /X.EXT.KLOX.HW.A.0001.051016T1900Z-051017T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 234 PM PDT SAT OCT 15 2005 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT SUNDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT SUNDAY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. THROUGH EARLY EVENING...AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH ARE POSSIBLE. THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP...WITH THE POTENTIAL FOR STRONG GUSTY WINDS CONTINUING THROUGH MONDAY MORNING. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-160345- /X.CON.KLOX.WI.Y.0005.000000T0000Z-051016T0400Z/ ANTELOPE VALLEY- 234 PM PDT SAT OCT 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH EVENING. WINDS WILL DIMINISH OVERNIGHT. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ FORWOOD
000 WWUS76 KLOX 160347 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 847 PM PDT SAT OCT 15 2005 ...VERY STRONG WINDS AT TIMES EXPECTED OVER AREAS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL MOVE THROUGH CALIFORNIA OVER THE WEEKEND. AS IT DOES SO...WINDS WILL INCREASE OVER AREAS OF SOUTHWESTERN CALIFORNIA. THE STRONGEST WINDS WILL BE OVER THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS TONIGHT AS STRONG NORTH AND NORTHWEST WINDS DEVELOP LATER IN THE EVENING. A HIGH WIND WATCH CONTINUES FOR THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS SUNDAY AFTERNOON THROUGH MONDAY MORNING AS THE STRONG LOW PRESSURE SYSTEM MOVES OVER THE AREA. CAZ059-160500- /X.CAN.KLOX.WI.Y.0005.000000T0000Z-051016T0400Z/ ANTELOPE VALLEY- 847 PM PDT SAT OCT 15 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. $$ CAZ039-052-161000- /X.CON.KLOX.HW.W.0003.000000T0000Z-051016T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 847 PM PDT SAT OCT 15 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING WITH GUSTS TO 60 MPH THROUGH CANYONS AND BELOW PASSES. THE VERY STRONG WINDS WILL DIMINISH EARLY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ053-054-161000- /X.CON.KLOX.WI.Y.0006.051016T0700Z-051016T1900Z/ /X.CON.KLOX.HW.A.0001.051016T1900Z-051017T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 847 PM PDT SAT OCT 15 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. THROUGH EARLY EVENING...AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH ARE POSSIBLE. THEN BY LATER TONIGHT...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP...WITH THE POTENTIAL FOR STRONG GUSTY WINDS CONTINUING THROUGH MONDAY MORNING. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 160943 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 243 AM PDT SUN OCT 16 2005 ...WINDY CONDITONS ON TAP FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTY TODAY AND MONDAY... .AN UPPER LOW WILL MOVE THROUGH CALIFORNIA TODAY. AS IT PASSES THROUGH THE REGION IT WILL CREATE WINDY CONDITIONS ACROSS THE MOUNTAINS OF SOUTHERN CALIFORNIA. ON MONDAY THE UPPER LOW WILL BE TO SOUTH OF CALIFORNIA AND WILL SET UP THE POTENTIAL FOR VERY STRONG EAST WINDS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE UPPER LOW HAS ALSO MOVED OUT THE AREA FAVORABLE FOR THE CREATION OF STRONG WINDS IN SANTA BARBARA COUNTY...AS A RESULT THE HIGH WIND WARNING HAS BEEN CANCELED. CAZ039-052-161045- /X.CAN.KLOX.HW.W.0003.000000T0000Z-051016T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 243 AM PDT SUN OCT 16 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE HIGH WIND WARNING. $$ CAZ053-054-161545- /X.CON.KLOX.WI.Y.0006.000000T0000Z-051016T1900Z/ /X.CON.KLOX.HW.A.0001.051016T1900Z-051017T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 243 AM PDT SUN OCT 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH MONDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH MONDAY MORNING. EARLY THIS MORNING...NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL DEVELOP...WITH THE POTENTIAL FOR EVEN STRONGER GUSTY WINDS TO DEVELOP THIS AFTERNOON OR EVENING AND LAST THROUGH MONDAY MORNING. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KLOX 171501 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 701 AM PST THU NOV 17 2005 ...FROST ADVISORY FOR THE ANTELOPE VALLEY EXPIRES AT 7 AM... ...A HIGH WIND WATCH REMAINS IN EFFECT FOR VENTURA COUNTY AND MUCH OF LOS ANGELES COUNTY FOR TODAY THROUGH SATURDAY MORNING... .IN THE ANTELOPE VALLEY...VERY LIGHT WINDS COMBINED WITH A VERY DRY AIRMASS HAS CAUSED TEMPERATURES THERE TO DIP TO NEAR FREEZING IN MANY AREAS. TEMPERATURES WILL BEGIN TO RISE ABOVE 32 DEGREES IN THE NEXT 1 TO 2 HOURS. LOCALLY GUSTY NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND BELOW PASSES AND CANYONS ACROSS LOS ANGELES AND VENTURA COUNTIES TODAY... WITH THE STRONGEST WINDS EXPECTED IN THE MOUNTAINS AND VALLEYS. HOWEVER...A VERY STRONG SURFACE HIGH PRESSURE SYSTEM IS FORECAST TO BUILD INTO THE GREAT BASIN TONIGHT. IF THIS OCCURS...A ROUND OF STRONG AND POTENTIALLY DAMAGING WINDS COULD DEVELOP ACROSS VENTURA COUNTY AND MUCH OF LOS ANGELES COUNTY TONIGHT AND FRIDAY...WITH STRONG WINDS AGAIN POSSIBLY FRIDAY NIGHT INTO SATURDAY MORNING. CAZ059-171615- /O.EXP.KLOX.FR.Y.0001.000000T0000Z-051117T1500Z/ ANTELOPE VALLEY- 701 AM PST THU NOV 17 2005 ...FROST ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING. $$ CAZ040-041-044>047-053-054-088-172115- /O.CON.KLOX.HW.A.0003.051118T0600Z-051119T1800Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 701 AM PST THU NOV 17 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TODAY THROUGH SATURDAY MORNING. AT THIS TIME...IT APPEARS THAT THERE IS THE POTENTIAL FOR WIND GUSTS OVER 60 MPH IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES... INCLUDING THE SANTA MONICA MOUNTAINS DURING THE LATE NIGHT AND MORNING HOURS FROM TONIGHT THROUGH SATURDAY MORNING. WIND GUSTS OVER 55 MPH ARE POSSIBLE ACROSS THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...ACROSS THE ENTIRE VENTURA COUNTY COASTAL PLAIN...AND THROUGH AND BELOW PASSES AND CANYONS ON THE LOS ANGELES COUNTY COASTAL PLAIN FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. IN THE MOUNTAINS...THIS MEANS SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. $$ SWEET
000 WWUS76 KLOX 171837 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1037 AM PST THU NOV 17 2005 ...STRONG AND POTENTIALLY DAMAGING WINDS LIKELY TONIGHT THROUGH SATURDAY MORNING... .LOCALLY GUSTY NORTHEAST WINDS WILL AFFECT AREAS THROUGH AND BELOW PASSES AND CANYONS ACROSS LOS ANGELES AND VENTURA COUNTIES TODAY...WITH THE STRONGEST WINDS EXPECTED IN THE MOUNTAINS AND VALLEYS. HOWEVER...A STRONG SURFACE HIGH PRESSURE SYSTEM IS FORECAST TO BUILD INTO THE GREAT BASIN TONIGHT. IF THIS OCCURS...A ROUND OF STRONG AND POTENTIALLY DAMAGING WINDS COULD DEVELOP ACROSS VENTURA COUNTY AND MUCH OF LOS ANGELES COUNTY TONIGHT AND FRIDAY...WITH STRONG WINDS AGAIN POSSIBLY FRIDAY NIGHT INTO SATURDAY MORNING. CAZ040-041-044>047-053-054-088-172245- /O.CON.KLOX.HW.A.0003.051118T0600Z-051119T1800Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 1037 AM PST THU NOV 17 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING. THERE IS THE POTENTIAL FOR WIND GUSTS OVER 60 MPH IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS DURING THE LATE NIGHT AND MORNING HOURS FROM TONIGHT THROUGH SATURDAY MORNING. WIND GUSTS OVER 55 MPH ARE POSSIBLE ACROSS THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...ACROSS THE ENTIRE VENTURA COUNTY COASTAL PLAIN...AND THROUGH AND BELOW PASSES AND CANYONS ON THE LOS ANGELES COUNTY COASTAL PLAIN FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. IN THE MOUNTAINS...THIS MEANS SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. RESIDENTS IN THE WATCH AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. $$ MOYER
000 WWUS76 KLOX 172227 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 227 PM PST THU NOV 17 2005 ...STRONG AND GUSTY WINDS SANTA ANA WINDS TONIGHT THROUGH SATURDAY MORNING... .STRONG HIGH PRESSURE BUILDING SOUTHWEST FROM THE GREAT BASIN TONIGHT COMBINED WITH STRONG WINDS IN THE LOWER LEVELS WILL YIELD VERY WINDY CONDITIONS FROM THE MOUNTAINS TO THE COASTAL PLAIN OF VENTURA AND LOS ANGELES COUNTIES...BEGINNING TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. WINDS WILL BE STRONGEST LATE TONIGHT AND FRIDAY...THEN SLIGHTLY WEAKER FRIDAY NIGHT AND SATURDAY. AS USUAL...SOME OF THE WINDIEST SPOTS THROUGH AND BELOW PASSES AND CANYONS WILL EXPERIENCE WIND GUSTS 50 TO 60 MPH. HOWEVER...IN GENERAL NORTH TO NORTHEAST WINDS WILL BLOW BETWEEN 25 AND 40 MPH. CAZ046-053-054-180430- /O.UPG.KLOX.HW.A.0003.051118T0600Z-051119T1800Z/ /O.NEW.KLOX.WI.Y.0011.051118T0600Z-051119T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 227 PM PST THU NOV 17 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH ISOLATED GUSTS TO AROUND 60 MPH BY FRIDAY MORNING. THE WIND WILL DECREASE SLIGHTLY FRIDAY NIGHT TO 25 TO 35 MPH WITH GUSTS TO 55 MPH AND CONTINUE THROUGH SATURDAY MORNING. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER WITH GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-180430- /O.UPG.KLOX.HW.A.0003.051118T0600Z-051119T1800Z/ /O.NEW.KLOX.WI.Y.0011.051118T0600Z-051119T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 227 PM PST THU NOV 17 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH ISOLATED GUSTS TO AROUND 60 MPH BY FRIDAY MORNING AND CONTINUE THROUGH SATURDAY MORNING. WIND GUSTS BY FRIDAY NIGHT WILL ONLY BE AS HIGH AS 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ041-180430- /O.UPG.KLOX.HW.A.0003.051118T0600Z-051119T1800Z/ /O.NEW.KLOX.WI.Y.0011.051118T1600Z-051119T2000Z/ LOS ANGELES COUNTY COAST- 227 PM PST THU NOV 17 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 12 PM PST SATURDAY THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA MONICA RANGE... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 12 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH ISOLATED GUSTS TO AROUND 50 MPH FRIDAY MORNING WITH SLIGHT WEAKENING FRIDAY AFTERNOON. NORTH WINDS WILL BLOW 20 TO 30 MPH WITH GUSTS TO 40 MPH FRIDAY NIGHT AND SATURDAY MORNING. THESE WINDS WILL BE CONFINED TO THE AREA THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA MONICA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-180430- /O.UPG.KLOX.HW.A.0003.051118T0600Z-051119T1800Z/ /O.NEW.KLOX.WI.Y.0011.051118T1600Z-051119T2000Z/ VENTURA COUNTY COAST- 227 PM PST THU NOV 17 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 12 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 12 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH ISOLATED GUSTS TO AROUND 50 MPH BY FRIDAY MORNING...BUT DIMINISH SOME FRIDAY AFTERNOON BEFORE RESTRENGTHENING FRIDAY NIGHT AND SATURDAY MORNING. WIND GUSTS FRIDAY NIGHT AND SATURDAY MORNING WILL ONLY BE AS HIGH AS 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 15, 3:10 AM PDT, 6 hours 47 minutes earlier.
Area forecast discussion, Oct 15, 3:10 AM PDT, 6 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 310 AM PDT SAT OCT 15 2005 .SHORT TERM...CONFIDENCE REMAINS RATHER LOW WITH THIS APPROACHING SYSTEM. WEAKENING COLD FRONT MOVING THROUGH THE BAY AREA THIS MORNING BRING VERY LIGHT PRECIP THERE. BOTH THE NAM AND GFS SHOW THE FRONT PRETTY MUCH WASHING OUT BEFORE IT REACHES THE CENTRAL COAST, BUT WILL LEAVE IN 20-30 POPS THERE THIS MORNING. ANY RAINFALL AMOUNTS WILL BE VERY LIGHT. THE MORE SIGNIFICANT IMPACT OF THIS SYSTEM WILL BE INCREASING WINDS ACROSS THE AREA AS WELL AS MUCH COOLER TEMPS. THE BIG QUESTION IS, HOW MUCH WIND? THE ANSWER TO THIS QUESTION WILL BE DETERMINED LARGELY BY THE TRACK THE UPPER LOW DECIDES TO TAKE. THE NAM IS STILL GOING WITH A MORE INLAND TRACK, WITH THE CORE OF STRONG NORTHERLY WINDS MOVING OVER OUR AREA TONIGHT INTO SUNDAY. THE GFS ESSENTIALLY MOVES THE UPPER LOW RIGHT OVER OUR HEADS, KEEPING THE CORE OF STRONGEST WINDS WELL TO OUR WEST BUT THEN SHOWS STRONG EASTERLY WINDS DEVELOPING AFTER THE LOW PASSES TO OUR SOUTH ON SUNDAY. GIVEN THE GENERALLY POORER PERFORMANCE OF THE NAM VS THE GFS LATELY, IM INCLINED TO FOLLOW THE GFS SOLUTION FOR THIS EVENT. HOWEVER, EVEN A SHIFT OF 100 MILES OR SO EAST OF THE GFS POSITION COULD RESULT IN A VERY STRONG WIND EVENT FOR OUR MOUNTAINS. HAVING SAID THIS, I FEEL ITS PRUDENT TO GO WITH A HIGH WIND WATCH FOR THE MTNS OF SBA, VENTURA, AND LA COUNTIES TONIGHT AND SUNDAY, WITH THE WATCH CONTINUING THROUGH MONDAY FOR VENTURA AND LA COUNTIES. ALTHOUGH UNCERTAINTIES ABOUND FOR THIS EVENT, PROBABLY BEST TO ERR ON THE SIDE OF CAUTION AND LATER SHIFTS CAN ADJUST/DROP/EXTEND AS WE GET A BETTER FEEL FOR THE MOVEMENT OF THIS SYSTEM. ALSO EXPECTING MARGINAL ADVISORY LEVEL WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING AS ONSHORE FLOW INCREASES WITH THE FRONTAL PASSAGE. MAY ALSO NEED A WAD FOR SRN SBA COUNTY THIS EVENING AS WINDS FUNNEL THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. NOW FOR THE RAIN CHANCES. THE INITIAL FRONT WILL DIE OUT THIS MORNING, BUT INSTABILITY ASSOCIATED WITH THE COLD UPPER LOW AND MARGINAL MOISTURE CONTENT OF THE AIRMASS IS SUFFICIENT TO WARRANT AT LEAST 20-30 POPS ACROSS OUR AREA LATER TONIGHT THROUGH SUNDAY. THIS IS NOT REALLY A FAVORABLE PATTERN FOR RAIN FOR US, BUT THE AIRMASS IS REASONABLY UNSTABLE DUE TO COLD AIR ALOFT SO HARD TO ARGUE WITH AT LEAST SOME LOW POPS IN THERE. MONDAY AND TUESDAY ARE REALLY TOUGH TO FIGURE WITH REGARDS TO RAIN CHANCES. THE GFS IS PICKING UP A LOT OF MOISTURE FROM THE SOUTH AND WRAPS THAT MOISTURE AROUND FROM THE EAST INTO SO CAL. COMBINE THIS WITH 500 MB TEMPS AROUND -22 JUST TO OUR SOUTHWEST AND LIS AS LOW AS -3 AND WE CANT EVEN RULE OUT THUNDERSTORMS. AT THIS TIME I CANT REALLY SEE WHERE ALL THIS MOISTURE WILL COME FROM SO IM NOT REALLY BUYING INTO ALL THE PRECIP IT GENERATES. I THINK CONTINUING THE 20-30 POPS ACROSS OUR AREA IS GOOD FOR NOW AND WE CAN SEE HOW THIS SYSTEM EVOLVES OVER THE WEEKEND. .LONG TERM...MODELS AGREE THAT THE LOW WILL LIFT OUT TUESDAY NIGHT WITH A MODEST WARMING TREND THROUGH FRIDAY. HAVE LEFT OUT MARINE LYR CLOUDS FOR NOW BUT WE COULD SEE SOME RETURNING TOWARDS THE END OF THE WEEK AS TEMPS ALOFT WARM UP AND THE MARINE INVERSION RETURNS. && .AVIATION... NORTH OF POINT CONCEPTION...LOW CLOUDS MADE IT TO THE CENTRAL COAST BUT HAVE NOT MADE MUCH PROGRESS AROUND THE POINT DURING THE NIGHT. THE MAIN FOCUS WILL BE THE ARRIVAL OF THE PAC COLD FRONT BETWEEN 18-20Z FOR THIS AREA. CLOUD BASES WILL CONTINUE TO SLOWLY LIFT AS THE FRONT APPROACHES AND WE COULD SEE A FEW ISOLD SHOWERS. THEN CLOUDS WILL BECOME SCT-BKN WITH GUSTY NORTHWEST WINDS EXPECTED BEHIND THE FRONT. SOUTH OF POINT CONCEPTION...MAINLY CIRRUS DRIFTING ACROSS THE REGION AS LOW CLOUDS HAVE STALLED WELL OFFSHORE. EXPECT PATCHY FOG FOR COASTAL SITES EARLY THIS MORNING. WILL NEED TO WAIT FOR THE COLD FRONT TO MOVE CLOSER BEFORE LOWER CLOUDS MAKE AN IMPACT ON TERMINALS. TIMING OF THE FRONT WILL BE MAINLY AFTER 20Z BUT EXPECT GUSTY NORTHWEST WINDS AT ALL SITES (ESPECIALLY ANTELOPE VALLEY) THIS AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...BOLDT
Hazardous weather outlook, Oct 15, 6:00 AM PDT, 3 hours 57 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:27 AM PDT | High Wind Watch | LOX | 57 hr | |
| Oct 15, 3:27 AM PDT | Wind Advisory | LOX | 17 hr | |
| Oct 15, 2:34 PM PDT | Wind Advisory | LOX | 48 hr |
Nearby
High Wind Warnings in California, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.